Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

Had blood work done and my progesterone levels dropped. What could this mean?


I am almost 7 weeks pregnant. I had blood work done last week and the nurse from my doctors office called me and said that my progesterone had dropped from 41 to 29. She said my HCG had gone up and everything else looked fine. I asked her if this was something I needed to worry about and she said "No". Then she called me back an hour later and said that my doctor wanted me to start taking a progesterone pill. I looked up online information on lowering progesterone and it said often an indication of miscarriage. But my Dr./Nurse said not to worry about it.

Has anyone else heard of this or had this happen to them? I would just like to know if this is even slightly normal. Thanks in advance for you help!

Answer Question
 
Mom2BKristy

Asked by Mom2BKristy at 7:10 PM on Jul. 25, 2010 in Pregnancy

Level 2 (4 Credits)
Answers (4)
  • Progesterone is highly important to keeping a pregnancy. Not enough of it can lead to miscarriage. Because everything else looks good, your doctor has added the pills ( wow pills now I had to do injections) to up your levels until after the first trimester when you will be re-evaluated. So yes take the pills. You may be on it for a short time or until you deliver. It will depend on if your body starts producing enough on it's own or not. It's pretty common so I guess you could say "normal".
    2autisticsmom

    Answer by 2autisticsmom at 7:41 PM on Jul. 25, 2010

  • Thanks for the answer... When I asked the nurse if I should worry she said "No. Its just strange" so of course it still caused alarm for me.
    Mom2BKristy

    Comment by Mom2BKristy (original poster) at 7:44 PM on Jul. 25, 2010

  • Progesterone= for gestation. It does help you to carry a healthy pregnancy. I had two miscarriages, then took progesterone and had my son. Is that what "did it" for us? I don't know. But there are side effects to everything.
    As far as the nurse saying not to worry about it, so many things can happen to cause a miscarriage that worrying at 7 weeks is just NOT the thing to do. You have months left to think of things to worry about! (I"m not trying to be sarcastic, please don't take it the wrong way). Good luck to you!!!
    kjrn79

    Answer by kjrn79 at 7:48 PM on Jul. 25, 2010

  • You're welcome. No need to worry since everything looks good and now you'll have plenty of progesterone to keep baby going. Just FYI you might experience crazy mood swings and some mild hot/cold flashes while your body adjusts to the added hormone. I had progesterone as a weekly shot until I was 36 weeks so yeah crazy times.
    2autisticsmom

    Answer by 2autisticsmom at 7:48 PM on Jul. 25, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN